Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

August 22, 2012Montgomery County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 22, 2012, 12:49 PM EDT for Montgomery County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2012, 12:49 PM EDT (16:49 UTC)
Expired
Aug 22, 2012, 1:30 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC

County Montgomery County, NC

The radar

The Raleigh/Durham radar (KRAX), 132 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WWUS82 KRAH 221649
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 PM EDT WED AUG 22 2012

NCZ074-084-221730-
MONTGOMERY-RICHMOND-
1249 PM EDT WED AUG 22 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND MONTGOMERY
COUNTIES THROUGH 130 PM EDT...

AT 1247 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COVINGTON...OR ABOUT 14 MILES SOUTH OF TROY...MOVING EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COVINGTON...PEKIN... 
AND NORMAN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL CAUSE 
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS... 
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT 
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID 
HYDROPLANING.

&&

LAT...LON 3529 7972 3524 7969 3511 7965 3506 7991
      3512 7993 3511 7997 3523 8000
TIME...MOT...LOC 1647Z 254DEG 3KT 3516 7987

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 22, 10:32 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 22, 10:32 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1032 AM EDT WED AUG 22 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL HOLD OVER THE EASTERN UNITED STATES
THROUGH THURSDAY... WHILE A STALLED SURFACE FRONT SITS OVER THE
EASTERN CAROLINAS. BOTH THE TROUGH AND THE SURFACE FRONT WILL WEAKEN
LATE IN THE WEEK... WITH HIGH PRESSURE BUILDING IN FRIDAY THROUGH
THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 1032 AM WEDNESDAY...

TODAY....
AN UPPER TROUGH EXTENDING FROM THE EASTERN GREAT LAKES SOUTHWARD
DOWN THE APPALACHIANS INTO THE NORTHERN GULF OF MEXICO WILL SLOWLY
SHIFT EASTWARD TODAY. A COUPLE OF WEAK DISTURANCES EMBEDDED IN AND
AHEAD OF THE TROUGH WILL MOVE NORTHEAST ACROSS THE AREA THROUGH THIS
EVENING. ONE DISTURBANCE WAS LOCATED OVER THE COASTAL PLAIN THIS
MORNING AND HAS FIRED SOME CONVECTION NEAR THE COAST. ANOTHER WAVE
IN AL/GA WILL LIKELY APPROACH THE AREA FROM THE SOUTH VERY LATE THIS
AFTERNOON TOWARD THIS EVENING. UPPER LEVEL WIND ANALYSIS THIS
MORNING SHOWS AN EXITING JET STRETCHING FROM NEAR KGSP TO JUST EAST
OF NYC WITH 250MB WINDS OF 80 KTS NOTED AT KGSO THIS MORNING. RECENT
TOTAL PRECIPITABLE WATER IMAGERY INDICATES THE DEEPEST MOISTURE IS
IN AN AXIS NEAR AND JUST OFF THE COAST BUT PW VALUES AT BOTH
KGSO/KRNK HAVE INCREASED MORE THAN A THIRD OF AN INCH FROM 12Z
TUESDAY. A WEAK STATIONARY FRONT OR TROUGH WAS LOCATED ACROSS THE
FAR SOUTHERN NC COAST AND STRETCHED SOUTHWEST INTO SOUTH-CENTRAL
GEORGIA. SATELLITE IMAGERY AND SFC OBS SHOW A LARGE AREA OF STRATUS
ACROSS MUCH OF NC WITH THE GREATEST COVERAGE AND LOWEST CEILINGS
LOCATED ACROSS THE WESTERN PIEDMONT THIS MORNING.

THE AMOUNT OF INSTABILITY THIS AFTERNOON WILL BE LIMITED BUT SHOULD
BE SUFFICIENT TO SUPPORT SOME CONVECTION WITH BOTH NAM/GFS
INDICATING MLCAPE VALUES OF 500-1000 J/KG. LAPSE RATES WILL BE
RATHER UNIMPRESSIVE WITH THE STEEPEST MID LEVEL LAPSE RATES LIKELY
TO SETUP IN THE WESTERN PIEDMONT AND FOOTHILLS ASSOCIATED WITH
COOLING ALOFT WITH THE APPROACHING UPPER TROUGH. THE WIND FIELD IS
RATHER WEAK WITH A LIGHT EAST TO NORTHEAST FLOW IN THE LOWEST
SEVERAL THOUSAND FEET. CURRENT BULK SHEAR VALUES NEAR 30-40KTS
ACROSS EASTERN AND ESPECIALLY NORTHEASTERN NC ARE ASSOCIATED WITH
THE UPEPR LEVEL JET WITH MOST OF THE SHEAR CONFINED TO THE 5-6KM
LAYER. STORM MOTION WILL BE VARIABLE DEPENDING ON STORM DEPTH BUT
WILL GENERALLY BE SLOW WITH A TENDENCY TO PROPAGATE AND SHIFT NORTH
TO NORTHEAST.

POPS TODAY WILL RANGE IN THE SLIGHT CHANCE TO LOW CHANCE RANGE. THE
APPROACH OF THE BROAD UPPER TROUGH AND WEAK INSTABILITY SHOULD
RESULT IN SOME ISOLATED OR WIDELY SCATTERED SHOWERS. CONVECTION
ALLOWING MODELS SUGGEST THE GREATEST COVERAGE WILL LIKELY LIE ACROSS
THE COASTAL PLAIN AND SANDHILLS WITH AN AREA IN THE ACROSS THE
WESTERN PIEDMONT IN A REGION OF DIFFERENTIAL HEATING.

CLOUDS AND THE EXTENT OF SHOWERS/THUNDERSTORMS WILL DRIVE
TEMPERATURES TODAY AS LOW LEVEL THICKNESS VALUES ARE RATHER UNIFORM
IN THE AREA. WILL KEEP HIGHS SIMILAR TO TUESDAYS...RANGING BETWEEN
82 AND 86 DEGREES. -BLAES

TONIGHT AND THURSDAY...
THE WEAK MID LEVEL TROUGH WILL STILL BE LINGERING OVER WESTERN NC
THURSDAY WITH THE STATIONARY FRONT NEAR THE NC COAST.  HIGH PRESSURE
WILL BEGIN TO BUILD ACROSS THE CENTRAL APPALACHIANS AND EXTEND SOUTH
INTO CENTRAL NC LATE IN THE DAY.  THUS...THURSDAY WILL LIKELY BE
VERY SIMILAR TO WEDNESDAY WITH A LIGHT NORTHEASTERLY WIND AND HIGHS
IN THE MID 80S. SHOWERS AND STORMS WILL STILL BE POSSIBLE OVER
EASTERN NC...BUT MORE ISOLATED GIVEN THE WEAK FORCING AND PW
CONTINUING TO SLOWLY FALL. -SMITH

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 240 AM WEDNESDAY...

FOR THURSDAY NIGHT: THE DRYING TREND WILL CONTINUE AS THE MID LEVEL
TROUGH STEADILY WEAKENS AND DEAMPLIFIES. A STRONG MID LEVEL WAVE
DROPPING THROUGH JAMES BAY THIS MORNING WILL HELP KICK THE NORTHERN
PORTION OF THE TROUGH EASTWARD... LEAVING A BAGGY SLOW-MOVING TROUGH
THROUGH THE CENTRAL CAROLINAS TO THE FL PANHANDLE THURSDAY NIGHT.
MODELS AGREE THAT THE SURFACE-850 MB TROUGH WILL ALREADY HAVE MOVED
TO THE COAST... AND PRECIP WATER VALUES WILL HAVE DROPPED TO NEAR
NORMAL VALUES OVER CENTRAL NC. LIFT MECHANISMS SUCH AS A MID LEVEL
VORTICITY MAXIMUM SHEARING UP THE EAST SIDE OF THE WEAK TROUGH
THROUGH THE NC COASTAL PLAIN... AS WELL AS A POCKET OF UPPER
DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE 80+ KT SWRLY JET OFF
THE CANADIAN MARITIMES... WILL BE PUSHING EAST OF THE FORECAST AREA
AND WEAKENING THURSDAY EVENING... AS WILL THE INSTABILITY WITH JUST
A COUPLE HUNDRED J/KG OF MLCAPE AFTER DARK. WE COULD SEE A FEW LIGHT
SHOWERS OVER THE SWRN AND WRN FRINGES OF THE FORECAST AREA AS LIGHT
UP-TERRAIN FLOW (RESULTING FROM THE SE FLOW AROUND THE SURFACE
RIDGE) ACTS ON POOLED LOW LEVEL MOISTURE WITH VERY STAGNANT LOW
LEVELS. OTHERWISE... EXPECT A GENERALLY DRY NIGHT. LATE NIGHT FOG IS
POSSIBLE IF THE GFS IS CORRECT IN DEPICTING LITTLE IN THE WAY OF MID
AND HIGH CLOUDS (THE NAM IN CONTRAST HAS ABUNDANT MID/HIGH CLOUDS TO
INHIBIT RADIATIONAL COOLING AND LIMIT FOG FORMATION). LOWS 62 WEST
TO NEAR 68 EAST.

FOR FRIDAY/FRIDAY NIGHT: RAIN CHANCES APPEAR QUITE SMALL. WHILE THE
EVER-WEAKENING TROUGH AXIS AND MINOR MEANDERING VORTICITY MAXIMA
THEREIN WILL PERSIST OVER NC... SUCH FACTORS AS THE WEAK FLOW IN THE
MID-UPPER LEVELS... THE LIGHT MAINLY NORTHEASTERLY LOW LEVEL FLOW
DRAWING IN DRIER AIR... STABILIZING MID LEVELS AND LOW MLCAPE VALUES
UNDER 800 J/KG... AND THE LOWERING PRECIP WATER VALUES TO JUST UNDER
SEASONAL NORMALS WILL GREATLY LIMIT THE THREAT FOR SHOWERS AND
STORMS. WILL REMOVE POPS OVER MOST OF THE AREA... BUT WILL LEAVE A
MENTION OF ISOLATED STORMS IN THE AFTERNOON ACROSS THE FAR SE AND
SRN PORTIONS OF THE FORECAST AREA... WHERE BOTH INSTABILITY AND LOW
LEVEL ATLANTIC INFLOW WILL BE A BIT HIGHER. HIGHER LAPSE RATES TO
OUR WEST OVER THE MOUNTAINS/FOOTHILLS MAY SUPPORT A FEW STORMS BUT
THE WEAK STEERING FLOW SHOULD KEEP THESE OUT OF CENTRAL NC. EXPECT
PARTLY CLOUDY SKIES AND HIGHS OF 85-89 AND LOWS OF 62-66. -GIH

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 255 AM WEDNESDAY...

EXPECT GENERALLY DRY WEATHER THIS WEEKEND... ALTHOUGH A TREND BACK
TOWARD MORE TYPICAL DAILY STORM CHANCES APPEARS LIKELY EARLY NEXT
WORK WEEK. MUCH OF THE ACTION IN THE MEDIUM RANGE WILL OCCUR OVER
THE NORTHERN SECTIONS OF THE COUNTRY AND OVER SOUTHERN CANADA WITH A
HIGHLY ACTIVE NORTHERN STREAM FEATURING A STRONG VORTEX MOVING FROM
SASKATCHEWAN TO HUDSON BAY AND NORTHERN QUEBEC SATURDAY THROUGH
TUESDAY WHILE ANOTHER STRONG VORTEX LURKS OFF THE PACIFIC NORTHWEST.
THE DYING POSITIVELY-TILTED MID LEVEL TROUGH OVER THE EAST COAST
WILL CONTINUE TO BECOME MORE DIFFUSE AND ILL-DEFINED THROUGH
SUNDAY... LEAVING DRY AND NEUTRAL-TO-SUBSIDING AIR OVER CENTRAL NC
AS A SURFACE RIDGE CENTERED TO OUR NNE NOSES TO THE SSW THROUGH THE
AREA. WILL KEEP THE FORECAST DRY SATURDAY/SUNDAY. THICKNESSES WILL
RUN ABOUT 10 METERS BELOW NORMAL WHICH SHOULD EQUATE TO LOWS IN THE
LOW-MID 60S AND HIGHS MOSTLY IN THE MID 80S.

FORECAST UNCERTAINTY INCREASES EARLY NEXT WEEK. AS THE SURFACE RIDGE
CENTER SHIFTS EASTWARD WELL OFF THE NORTHEAST COAST... IT IS
EXPECTED TO CONTINUE NOSING SOUTHWESTWARD THROUGH CENTRAL NC. IN THE
MID LEVELS... THE HUDSON BAY/QUEBEC VORTEX WILL HAVE A TROUGH DOWN
THROUGH THE GREAT LAKES... AND THIS TROUGH'S EASTWARD MOTION WILL
SUPPORT RISING HEIGHTS WITH A MID LEVEL SHORTWAVE RIDGE BUILDING
OVER CENTRAL NC. WHILE THIS COMBINATION OF RIDGING NEAR THE SURFACE
AND ALOFT SHOULD SUPPORT DRY WEATHER... WE WILL NEED TO CLOSELY
WATCH WHAT IS NOW TROPICAL STORM ISAAC. THE LATEST NHC OFFICIAL
FORECAST TAKES ISAAC OVER EASTERN AND NORTHERN CUBA AS A LOW-END
HURRICANE THROUGH THE 5-DAY FORECAST ENDING LATE SUNDAY. AFTER THIS
TIME... COMPUTER MODELS VARY GREATLY AS TO ISAAC'S TRACK (BOTH IN
DIRECTION AND FORWARD SPEED)... SO WE ARE NOT ABLE TO CATEGORICALLY
STATE WHETHER OR NOT ISAAC OR ITS REMNANTS OR RAINFALL WILL AFFECT
NC. BUT EVERYONE IN THE SOUTHERN AND EASTERN US SHOULD CERTAINLY
KEEP MONITORING ISAAC'S PROGRESS. AT THIS TIME... WILL KEEP THE
FORECAST LARGELY DRY MONDAY/TUESDAY WITH ONLY A SMALL CHANCE OF
AFTERNOON STORMS... TYPICAL FOR LATE AUGUST. MODEL THICKNESSES
REMAIN BELOW NORMAL BUT DO TREND BACK UP TOWARD NORMAL... SO WILL
KEEP TEMPS JUST SLIGHTLY UNDER THE SEASONAL NORMALS... WITH HIGHS IN
THE MID-UPPER 80S. -GIH

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 720 AM WEDNESDAY...

VSBYS VARY ACROSS CENTRAL NC THIS MORNING...FROM VFR AT KGSO/KINT TO
MVFR AND IFR OVER MUCH OF THE PIEDMONT AND COASTAL PLAIN.  THESE
VSBYS SHOULD IMPROVE BY 14Z...WITH CEILINGS AT OR ABOVE 4K FT BY
MIDDAY.  AN APPROACHING...BUT WEAKENING MID LEVEL TROUGH WILL HELP
TO TRIGGER ISOLATED TO SCATTERED SHOWERS AND STORMS THIS AFTERNOON.
WHILE THE FORECAST CONFIDENCE IN ANY STORMS IMPACTING A TAF SITE IS
LOW...PROBABILITIES ARE HIGHEST AT KFAY AND KGSO/KINT.

TONIGHT...
CONDITIONS SHOULD BE SIMILAR TO THOSE OBSERVED THIS MORNING...WITH
THE POTENTIAL FOR AN ISOLATED SHOWERS AND MAINLY MVFR/IFR VSBYS.
HOWEVER...AS THE MID AND UPPER LEVELS CONTINUE TO DRY OUT....MORE
DENSE FOG MAY BECOME MORE PROBABLE TONIGHT OR THURSDAY NIGHT.

OUTLOOK...
AN UPPER LEVEL TROUGH WILL WEAKEN AND DRIFT OVERHEAD
THROUGH THE END OF THE WEEK...CONTINUING THE TREND OF LESS
SHOWERS/STORMS AND IMPROVING AVIATION CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...BLAES/SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH
Hazardous weather outlook, Aug 22, 3:49 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
349 AM EDT WED AUG 22 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-230900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
349 AM EDT WED AUG 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 7:28 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 AM EDT WED AUG 22 2012

NCZ007>011-024>028-040-041-075-076-221345-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-MOORE-LEE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SOUTHERN PINES...
SANFORD
728 AM EDT WED AUG 22 2012

...FOG WILL REDUCE VISIBILITIES ACROSS THE AREA THIS MORNING...

AREAS OF FOG HAVE BROUGHT VISIBILITIES DOWN TO LESS THAN A MILE
OVER PORTIONS OF CENTRAL NORTH CAROLINA THIS MORNING... INCLUDING
LOCATIONS FROM SOUTHERN PINES UP THROUGH THE TRIANGLE TOWARD ROCKY
MOUNT... NORTHWARD TO THE VIRGINIA BORDER. THIS FOG WILL AFFECT
PARTS OF INTERSTATES 40... 85... 95... AND HIGHWAYS 1 AND 401.

MOTORISTS SHOULD USE EXTRA CAUTION THIS MORNING... AND TRAVEL AT A
SAFE SPEED. BE ALERT FOR SUDDEN DROPS IN VISIBILITY. VISIBILITIES
WILL SLOWLY IMPROVE THROUGH 10 AM.

HARTFIELD
Special weather statement, Aug 22, 12:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1229 PM EDT WED AUG 22 2012

NCZ039-074-075-221715-
MONTGOMERY-MOORE-RANDOLPH-
1229 PM EDT WED AUG 22 2012

...AN ISOLATED THUNDERSTORM WILL PRODUCE LOCALLY HEAVY RAINFALL
ACROSS PORTIONS OF RANDOLPH...MOORE AND MONTGOMERY COUNTIES THROUGH
115 PM EDT...

AT 1225 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY
THUNDERSTORM 6 MILES EAST OF STEEDS...OR ABOUT 14 MILES NORTHEAST OF
TROY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STEEDS AND SEAGROVE.

HAZARDS INCLUDE...
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.

&&

LAT...LON 3560 7956 3553 7955 3552 7956 3550 7956
      3542 7956 3539 7981 3558 7984
TIME...MOT...LOC 1625Z 255DEG 2KT 3548 7969

VINCENT
Special weather statement, Aug 22, 12:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 PM EDT WED AUG 22 2012

NCZ074-084-221730-
MONTGOMERY-RICHMOND-
1249 PM EDT WED AUG 22 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND MONTGOMERY
COUNTIES THROUGH 130 PM EDT...

AT 1247 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COVINGTON...OR ABOUT 14 MILES SOUTH OF TROY...MOVING EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COVINGTON...PEKIN...
AND NORMAN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3529 7972 3524 7969 3511 7965 3506 7991
      3512 7993 3511 7997 3523 8000
TIME...MOT...LOC 1647Z 254DEG 3KT 3516 7987

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:52 AM EDTSpecial Weather StatementRAHDavie63 min
Aug 22, 12:29 PM EDTSpecial Weather StatementRAHRandolph46 min
Aug 22, 1:03 PM EDTSpecial Weather StatementRAHMontgomery42 min
Aug 22, 1:51 PM EDTAreal Flood AdvisoryRAHLee, Moore2 hr
Aug 22, 2:02 PM EDTAreal Flood AdvisoryRAHWake118 min
Aug 22, 4:53 PM EDTAreal Flood AdvisoryRAHForsyth110 min
Aug 22, 6:06 PM EDTSpecial Weather StatementRAHDavidson54 min
Aug 22, 6:20 PM EDTSpecial Weather StatementRAHGuilford40 min
Aug 22, 6:29 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Aug 22, 6:51 PM EDTFlash Flood WarningRAHGuilford84 min
Aug 22, 7:06 PM EDTAreal Flood AdvisoryRAHDavidson3 hr
Aug 22, 7:40 PM EDTFlash Flood WarningRAHDavidson3 hr

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.